Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Computational Methods in Applied Mathematics

Editor-in-Chief: Carstensen, Carsten

Managing Editor: Matus, Piotr

4 Issues per year


IMPACT FACTOR 2017: 0.658

CiteScore 2017: 1.05

SCImago Journal Rank (SJR) 2017: 1.291
Source Normalized Impact per Paper (SNIP) 2017: 0.893

Mathematical Citation Quotient (MCQ) 2017: 0.76

Online
ISSN
1609-9389
See all formats and pricing
More options …
Volume 18, Issue 4

Issues

Simplified Generalized Gauss–Newton Method for Nonlinear Ill-Posed Operator Equations in Hilbert Scales

Pallavi Mahale
  • Corresponding author
  • Department of Mathematics, Visvesvaraya National Institute of Technology Nagpur, Nagpur, Maharashtra 440010, India
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Pradeep Kumar Dadsena
Published Online: 2017-10-27 | DOI: https://doi.org/10.1515/cmam-2017-0045

Abstract

In this paper, we study the simplified generalized Gauss–Newton method in a Hilbert scale setting to get an approximate solution of the ill-posed operator equation of the form F(x)=y where F:D(F)XY is a nonlinear operator between Hilbert spaces X and Y. Under suitable nonlinearly conditions on F, we obtain an order optimal error estimate under the Morozov type stopping rule.

Keywords: Nonlinear Ill-Posed Operator Equations; Iterative Regularization Methods; Hilbert Scale, Stopping Index

MSC 2010: 47A52; 65F22; 65J15; 65J22; 65M30

References

  • [1]

    A. B. Bakushinskiĭ, On a convergence problem of the iterative-regularized Gauss–Newton method, Comput. Math. Math. Phys. 32 (1992), no. 9, 1503–1509. Google Scholar

  • [2]

    A. B. Bakushinskiĭ, Iterative methods without saturation for solving degenerate nonlinear operator equations, Dokl. Akad. Nauk 344 (1995), no. 1, 7–8. Google Scholar

  • [3]

    H. Egger, Preconditioning Iterative Regularization Methods in Hilbert scales, Dissertation, Johannes Kepler Universität, Linz, 2005. Google Scholar

  • [4]

    H. Egger, Semi-iterative regularization in Hilbert scales, SIAM J. Numer. Anal. 44 (2006), no. 1, 66–81. CrossrefGoogle Scholar

  • [5]

    H. W. Engl, M. Hanke and A. Neubauer, Regularization of Inverse Problems, Math. Appl. 375, Kluwer Academic Publishers, Dordrecht, 1996. Google Scholar

  • [6]

    S. George and M. T. Nair, Error bounds and parameter choice strategies for simplified regularization in Hilbert scales, Integral Equations Operator Theory 29 (1997), no. 2, 231–242. CrossrefGoogle Scholar

  • [7]

    T. Hohage, Logarithmic convergence rates of the iteratively regularized Gauss–Newton method for an inverse potential and an inverse scattering problem, Inverse Problems 13 (1997), no. 5, 1279–1299. CrossrefGoogle Scholar

  • [8]

    Q. Jin, Error estimates of some Newton-type methods for solving nonlinear inverse problems in Hilbert scales, Inverse Problem 16 (1999), 187–197. Google Scholar

  • [9]

    Q. Jin, Further convergence results on the general iteratively regularized Gauss–Newton methods under the discrepancy principle, Math. Comp. 82 (2013), no. 283, 1647–1665. Google Scholar

  • [10]

    Q. Jin and U. Tautenhahn, On the discrepancy principle for some Newton type methods for solving nonlinear inverse problems, Numer. Math. 111 (2009), no. 4, 509–558. CrossrefWeb of ScienceGoogle Scholar

  • [11]

    B. Kaltenbacher, A posteriori parameter choice strategies for some Newton type methods for the regularization of nonlinear ill-posed problems, Numer. Math. 79 (1998), no. 4, 501–528. CrossrefGoogle Scholar

  • [12]

    C. Kravaris and J. H. Seinfeld, Identification of parameters in distributed parameter systems by regularization, SIAM J. Control Optim. 23 (1985), no. 2, 217–241. CrossrefGoogle Scholar

  • [13]

    S. Lu, S. V. Pereverzev, Y. Shao and U. Tautenhahn, On the generalized discrepancy principle for Tikhonov regularization in Hilbert scales, J. Integral Equations Appl. 22 (2010), no. 3, 483–517. CrossrefWeb of ScienceGoogle Scholar

  • [14]

    P. Mahale and M. T. Nair, A simplified generalized Gauss-Newton method for nonlinear ill-posed problems, Math. Comp. 78 (2009), no. 265, 171–184. CrossrefGoogle Scholar

  • [15]

    M. T. Nair, Role of Hilbert scales in regularization theory, Semigroups, Algebras and Operator Theory, Springer Proc. Math. Stat. 142, Sprinhger, Cham (2015), 159–176. Google Scholar

  • [16]

    M. T. Nair, Compact operators and Hilbert scales in ill-posed problems, Math. Student 85 (2016), 45–61. Google Scholar

  • [17]

    F. Natterer, Error bounds for Tikhonov regularization in Hilbert scales, Appl. Anal. 18 (1984), no. 1–2, 29–37. CrossrefGoogle Scholar

  • [18]

    A. Neubauer, Tikhonov regularization of nonlinear ill-posed problems in Hilbert scales, Appl. Anal. 46 (1992), no. 1–2, 59–72. CrossrefGoogle Scholar

  • [19]

    U. Tautenhahn, Error estimates for regularization methods in Hilbert scales, SIAM J. Numer. Anal. 33 (1996), no. 6, 2120–2130. CrossrefGoogle Scholar

  • [20]

    U. Tautenhahn, On a general regularization scheme for nonlinear ill-posed problems. II. Regularization in Hilbert scales, Inverse Problems 14 (1998), no. 6, 1607–1616. CrossrefGoogle Scholar

  • [21]

    A. N. Tikhonov and V. Y. Arsenin, Solutions of Ill-Posed Problems, V. H. Winston & Sons, Washington, 1977. Google Scholar

About the article

Received: 2017-05-30

Revised: 2017-09-08

Accepted: 2017-09-27

Published Online: 2017-10-27

Published in Print: 2018-10-01


Citation Information: Computational Methods in Applied Mathematics, Volume 18, Issue 4, Pages 687–702, ISSN (Online) 1609-9389, ISSN (Print) 1609-4840, DOI: https://doi.org/10.1515/cmam-2017-0045.

Export Citation

© 2018 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in